MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD® ADMINISTRATION SETS WITH AIR-ELIMINATING FILTER; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD® ADMINISTRATION SETS WITH AIR-ELIMINATING FILTER; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7333-24
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter's complete.(b)(6).
 
Event or Problem Description
It was reported that air passed through the filter of a cadd® administration sets with air-eliminating filter.An air bubble was found past the air filter.A peripherally inserted central catheter was used for vein access.No injury was reported.
 
Additional Manufacturer Narrative
One used product sample was returned to smiths medical.The examination of the returned sample showed no abnormalities.The returned sample was given functional testing: this showed no leaking or air bubbles occurring in the line.The reported issue could not be duplicated during testing.The manufacturing facility performed a review of the manufacturing process.The review showed that assembly process was being performed as per procedure.The review also showed the quality inspection performed after assembly process was also being performed as per procedure.The manufacturing facility also performed an in-process visual inspection of 32 products that were in the assembly area: this inspection showed no issues with the products being assembled.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
CADD® ADMINISTRATION SETS WITH AIR-ELIMINATING FILTER
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6772072
Report Number3012307300-2017-01707
Device Sequence Number1371095
Product Code FPA
UDI-Device Identifier10610586043239
UDI-Public10610586043239
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/11/2022
Device Catalogue Number21-7333-24
Device Lot Number47X235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer04/05/2018
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1